MAUDE Adverse Event Report: X-SPINE SYSTEMS, INC. FORTEX PEDICLE SCREW SYSTEM; PEDICLE SCREW SPINAL SYSTEM

X-SPINE SYSTEMS, INC. FORTEX PEDICLE SCREW SYSTEM; PEDICLE SCREW SPINAL SYSTEM
Model Number N60000470
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant reported that the distal tip of a straight sounding probe broke when the surgeon was sounding.The broken portion was recovered, and the surgeon was able to successfully complete the procedure with the curved sounding probe.There were no reported patient complications.A visual assessment of the straight sounding probe showed an instrument with repeated use.The shaft of the instrument was bent in several areas and approximately 1.25" of the distal portion of the shaft was broken.A functionality assessment could not be performed due to the broken instrument shaft.A dhr review was performed and there were no manufacturing anomalies identified.The device met all required specifications prior to being released to distributable inventory.This lot has been available for distribution since 06/18/2011.Straight sounding probes are used in a previously created hole to confirm continuity of the pedicle cortical wall for screw implant placement.The thin shaft of the probe can become misshaped and by the process of repeatedly applying excessive pressure while verifying the condition of the pedicle canal and associated bone.If the shaft of the instrument was repeatedly bent in the same area, it could contribute to the shaft of the instrument breaking.
 
Event or Problem Description
The complainant reported that the distal tip of a straight sounding probe broke when the surgeon was sounding.The broken portion was recovered, and the surgeon was able to successfully complete the procedure with the curved sounding probe.There were no reported patient complications.

Brand Name
FORTEX PEDICLE SCREW SYSTEM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
X-SPINE SYSTEMS, INC.
664 cruiser lane
belgrade MT 59714
MDR Report Key8928121
Report Number3005031160-2019-00041
Device Sequence Number19539059
Product Code MNH
UDI-Device IdentifierM697N600004701
UDI-PublicM697N600004701
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K152132
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN60000470
Device Lot NumberF3025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2019
Initial Report FDA Received Date08/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;